Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 2, 2004, 4:01 PM EDT for Palm Beach County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 2, 2004, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692 WUUS52 KMFL 022001 SVRMIA FLC099-022030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 430 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING LARGE HAIL. OVER NORTHERN PALM BEACH COUNTY. THE STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... CALOOSA. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2676 8039 2689 8025 2696 8041 2688 8052 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:00 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 2, 2:00 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT TUE JUN 2 2004 .DISCUSSION...SURFACE RIDGE HAS MOVED NORTH OF OUR ZONES EARLIER THAN EXPECTED. SO THIS SHOULD PROBABLY KEEP THE EVENING THUNDERSTORMS INLAND FROM THE EASTERN ZONES. ALSO SOME OF THE DRIER AIR TO OUR EAST SEEMS TO HAVE MOVED WEST IN ASSOCIATION WITH THE UPPER WAVE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. THIS CAN BE SEEN IN THE MIAMI GPS DATA AND IS ANOTHER REASON TO LEAVE THE PROBABILITIES OUT OF THE EASTERN ZONES. THE UPPER WAVE HAS ALSO TRIED TO BRING SOME OF THE WESTERN CARIBBEAN MOISTURE INTO THE GULF OF MEXICO. WE SHOULD STILL SEE THE UPPER TROUGH DEEPEN OVER THE EASTERN U.S. THURSDAY AFTER THE SOUTHERN WAVE HELPS DEEPEN IT TONIGHT AND ADDITIONAL WAVES FROM THE NORTHERN U.S. DROP DOWN INTO IT THROUGH FRIDAY. THIS SHOULD WEAKEN OUR SURFACE RIDGE AND PUT THE PENINSULA UNDER A BASICALLY NORTH/SOUTH SURFACE TROUGH. THIS PATTERN WILL FAVOR SEA BREEZES ON BOTH COASTS AND A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THE NEXT COUPLE OF DAYS. AFTER THAT TIME WE SHOULD SEE OUR UPPER RIDGE BEGIN TO RETURN TO THE AREA ON THE WEEKEND AS THE SURFACE RIDGE BUILDS BACK UNDERNEATH IT. SINCE THE SURFACE RIDGE IS ALREADY NORTH OF US IT SHOULD BUILD BACK TO THIS POSITION. SO BY THE WEEKEND WE SHOULD GO INTO AN EASTERLY FLOW PRECIPITATION PATTERN. THIS IS AFTERNOON CONVECTION INTERIOR AND WEST AND NIGHTTIME AND MORNING EAST. THE EASTERLY WAVE IN THE ATLANTIC IS STILL ON TRACK FOR A MONDAY ARRIVAL. IF IT KEEPS ITS PRESENT STRENGTH WE SHOULD SEE A BETTER CHANCE OF CONVECTION OVER BOTH THE LAND AND WATER. AFTER ITS PASSAGE WE SHOULD SEE A DROPOFF IN THE CHANCE OF SHOWERS AS THE UPPER RIDGE AND THE LOWER LEVEL DRIER AIR BEHIND THE SURFACE WAVE ACT TO SUPPRESS THE PRECITIPATION AT THE END OF THE FORECAST CYCLE. && .MARINE...NO BIG CHANGE IN THE WINDS UNTIL THE SURFACE RIDGE REESTABLISHES ITSELF TO OUR NORTH BY THE WEEKEND. AT THAT TIME THE WINDS SHOULD SETTLE INTO MORE OF A EAST TO SOUTHEAST DIRECTION AROUND 10 TO 15 KNOTS. && .FIRE WEATHER...WITH AN INCREASE IN LOW LEVEL MOISTURE AND A SLIGHTLY BETTER CHANCE OF RAIN OVER THE NEXT COUPLE OF DAYS THE FIRE DANGER THREAT SHOULD DECREASE. HOWEVER WHERE IT DOES NOT RAIN THE GROUND WILL STILL BE DRY SO THE FIRE DANGER WILL STILL HIGH OVER MUCH OF FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 91 75 90 / 10 50 20 50 FORT LAUDERDALE 77 90 77 89 / 00 30 10 50 MIAMI 78 91 77 90 / 00 30 10 50 NAPLES 73 91 74 89 / 00 20 10 30 && && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 2, 5:00 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>068-070-071-022200- EASTERN COLLIER-GLADES-HENDRY-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD- 500 AM EDT WED JUN 2 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE... ...HEAT INDICES 100 TO 105... INCREASING ATMOSPHERIC MOISTURE AND INCREASING INSTABILITY WILL LEAD TO THE POSSIBILTY OF STRONG THUNDERSTORMS WITH GUSTY WINDS. THIS WILL OCCUR IN THE INTERIOR COUNTIES...AROUND LAKE OKEECHOBEE AND PALM BEACH COUNTY. LIGHTNING STRIKES WILL BE MORE FREQUENT AND THOSE INDIVIDUALS OUTSIDE THIS AFTERNOON SHOULD EXERCISE CAUTION AND SEEK SHELTER IF THUNDERSTORM ACTIVITY APPROACHES. BEFORE THE CLOUDS THICKEN AND THE SHOWERS BEGIN...TEMPERATURES WILL AGAIN CLIMG INTO THE LOWER TO MID 90S. HEAT INDICES WILL CLIMB TO 100 TO 105. IF GOING OUTDOORS...DRINK PLENTY OF FLUIDS AND AVOID STRENOUS ACTIVITY DURING THE HOTTEST PART OF THE DAY. NO HAZARDOUS OTHER WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS WILL BECOME AN ALMOST DAILY OCCURENCE. LIGHTNING STRIKES WILL BE SOMETHING TO BE AWARE OF EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FLZ069-072>075-022200- BROWARD METROPOLITAN-DADE METROPOLITAN-MAINLAND MONROE- WESTERN COLLIER-WESTERN DADE- 500 AM EDT WED JUN 2 2004 .DAY ONE...TODAY ...LIGHTNING STRIKES POSSIBLE TODAY MAINLY INTERIOR... ...HEAT INDICES 100 TO 105... ...POSSIBLE SMOKE AFFECTING I 75 AND WESTERN BROWARD AND MIAMI-DADE COUNTIES THIS MORNING... INCREASING ATMOSPHERIC MOISTURE AND INCREASING INSTABILITY WILL LEAD TO AFTERNOON THUNDERSTORMS. MOST ACTIVITY WILL OCCUR INLAND BUT ALL WHO GO OUTSIDE THIS AFTERNOON SHOULD BE AWARE OF POSSIBLE LIGHTNING STRIKES. TEMPERATURES ARE AGAIB EXPECTED TO CLIMB INTO THE LOWER TO MID 90S. COMBINED WITH THE RELATIVE HUMIDITY...HEAT INDICES COULD REACH 100 TO 105. A FIRE IN WESTERN BROWARD COUNTY JUST NORTH OF I 75 SPREAD QUITE A BIT A SMOKE OVER THE AREA LAST EVENING. WINDS BLEW THE SMOKE NORTH. BUT A SOUTHERLY WIND FLOW HAS DEVELOPED AND SOME SMOKE MAY DRIFT SOUTH BACK OVER I 75 AND INTO WESTERN MIAMI-DADE COUNTY. MOTORISTS NEED TO EXERCISE SOME CAUTION AS VISIBILITY MAY BE RESTRICTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE POSSIBLILITY OF THUNDERSTORMS WILL BECOME ALMOST A DAILY OCCURENCE AS THE RAINY SEASON CONTINUES TO WIND UP. LIGHTNING WILL BE A CONCERN EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:17 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 43 min |
| Jun 2, 5:30 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 30 min |
| Jun 2, 5:58 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.